Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes red patches all over body post MMR vaccination?

Answered by
Dr.
Dr. Archana Verma

Pediatrician

Practicing since :2006

Answered : 1129 Questions

default
Posted on Wed, 9 Sep 2015 in Child Health
Question: My son was given MMR vaccination on 28 July 2015. After 12 days, red patches with swelling appeared all over his body(They looked very much like ones caused by ant-bite). They slowly spread throughout the body but subsided in 2-3 hours. Son did not feel any discomfort, except for itching them once in a while. Next day morning, he was completely fine, with no trace of the rashes. Yesterday, the rashes have appeared again, to a lesser extent than before. They are not affecting him in any way. He has been eating the same food as usual, we have not given him anything new which might have led to this.
Please let us know what could be the reason and how we resolve this.
doctor
Answered by Dr. Archana Verma 53 minutes later
Brief Answer:
It seems to be an allergic reaction

Detailed Answer:
Hi Mr. XXXXX
Welcome to the HCM

I have gone through your question and understand your concerns. The rashes as in your child are not related to his MMR vaccination. They seem to be due to allergic reaction occurring in response to some allergens in his environment such as insects, pollens, aeroallergen, New soaps or cosmetics, medicines etc.

Don't worry. You may take the following measures in future episodes to help him out:
1. Apply lactocalamine or Prucal lotion over the lesions to relieve itching and early healing.
2. These reactions occur due to release of histamines in body in response to allergens. So you may give antihistamine such as Syp Benadryl or Maxtra for relief if rashes are all over body.
3. Try to find out allergen responsible and avoid it in future.

Approach hospital in case he has signs of severe allergic reaction such as breathing problems or severe skin rashes not responding to above management. It may require steroids and adrenaline in that case.

Hopefully this will help you. I would be happy to help you in any further questions.

Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Adrenaline

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

Hey doctor, I am a 20 year old male and for the last year now I have been having stomach pains and digestion problems. The main symptoms I have been having are: - Stomach pain right in the center and abdominal pains on the lower left side where...

doctor1 MD

I am hoping someone can help me and shed some light on something that has been going on for me. I feel lost and scared. About 9 months ago, I started getting this dizzy sensation when tilting my head to the right but only sometimes. And sometimes,...

doctor1 MD

Yes, thank you. My Husband has just discovered a split root under a crown which due to the position and the fact that it cannot be easily accessed - he will require involved oral surgery. He is more than a little worried about the adrenalin used during this lengthly procedure. Due to his medication (age 67) this use of adrenalin could cause a 'bushfire' or a stroke/hypertension - what are his options, and would he be safe in ceasing any regularly taken meds in preparation or during the lead up to such a procedure? Georgia C. Feller

doctor1 MD

my son is 6m old & he had been asked to be nebulised every 4hrs with adrenaline 0.6ml with 2.5ml 3% hypertonic ns & budecort respule every 12hrs i had been nebulising him for past 15 days regularly & the dr had asked to do so for next 7days is it safe to use nebuliser for so long in case of such small infant & also let me know whether nebuliser is habit forming or not in the long run